• Has any one not taken arimidex?

    Asked by Horselady46 on Thursday, March 28, 2013

    Has any one not taken arimidex?

    If so what have you done instead? I am worried as I have hot flashes, muscle and joint pain for the chemo. I don't want more plus I can get osteoporosis for it.

    3 Answers from the Community

    • Nancebeth's Avatar

      As I am pre-menopausal, I was put on Tamoxifen and stopped taking it after two months. I just could not handle the side effects which included a total personality change for me. Now I take nothing. But you should definitely speak to your onc before deciding not to take a drug that is recommended for you.

      over 3 years ago
    • nancyjac's Avatar

      There are other aromatase inhibitors but they all have pretty much the same side effects. I've been on Arimidex for about 9 months now and the only side effect has been mild joint stiffness which goes away with movement. I take calcium and vitamin D supplements that help protect against osteoporosis which women our age should be taking in any case. There is not do instead of aromatase inhibitors. You either take them or run a higher risk of ER+ cancer recurrence.

      over 3 years ago
    • karen1956's Avatar

      Tamoxifien is another option.....I endured 3 1/2 years on AI's......I am one who suffers side effects an most meds....BUT there are lots of gals who have NO side effects what so ever on the AI's or if they do, they are minimal or last for only a few months.
      As far as osteoporosis...there is Vit D, K, calcium, magnesium and if needed biophosphonates....
      For joint pain, gabapentin was very helpful for me and it also helped eliminate the night sweats

      You have to do what is right for you, but I would give it a try...you may not have many side effects....also, there are 3 AI's and sometimes one is better for you than another....evenn though they are quite similar, some gals have side effects on one and not another......

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.